Face peeling from retin a .05

I've been using a retina compound .05 for about 1 and a half months almost every night and now my face is peeling. I put coconut oil n every morning. This just started. should I call my dermatolagist or just stop the retina and continue the coconut oil

Doctor Answers 1

Retin-A (Tretinoin) Exfoliation

Hello, Retin-A (tretinoin) causes exfoliation and sometimes, especially early on in treatment, this leads to visible peeling. Often, this resolves on its own as the skin cycle normalizes. Some suggestions include using no more than a pea sized amount for the face, lowering strength of tretinoin to 0.025%, reducing frequency of tretinoin to 4-5 x week for initial few months,following tretinoin application with a hyaluronic acid moisturizer (example- Obagi Hydrate or Skinmedica HA5). I do not like coconut oil for the face, I prefer patients use it on the body. Coconut oil can cause clogged pores and acne breakouts on the face. Hope this helps.

Melbourne Dermatologist
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.